MAUDE Adverse Event Report: CARDINAL HEALTH P.R. 218, INC. JACKSON-PRATT 100CC BULB RESERVOIR; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED

CARDINAL HEALTH P.R. 218, INC. JACKSON-PRATT 100CC BULB RESERVOIR; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Model Number SU130-1305
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer sample was received for investigation.The sample shows traces of dried blood inside the reservoir.The sample was suction and leakage tested and the reservoir performs properly as per product specification, which demonstrates that the unit is in compliance.Visual examination did not reveal any non-conforming characteristics in the reflux valve.The valve was air reflux tested and it performed properly as per component specification.The slit dimension specification for the valve is 0.200 inch max./ 0.150 inch min.The sample was measured and the result obtained was 0.184 inch, which indicate that the unit was within specification.The device history records (dhr) for the finished good were reviewed and no incident was documented that could have caused this type of non-conformance.Incoming inspection records of the valve were reviewed and found results within the established specifications.The ncr data since sept.2015 to present was reviewed and no issues that could be related to the condition reported were found.An analysis of the complaints data was also reviewed for the same time period and demonstrates that this is the first time that this type of issue (reflexing) is reported from this catalog.The lot numbers reported were manufactured between nov.25, 2014 and april 14, 2015.Based on the results, we cannot confirm the failure reported.No assignable cause related to the manufacturing process or materials could be identified with the product described in this incident.The su130-1305 generates suction of 100 cm of h2o when compressed fully.Suction is approximately 25 cm of h2o in the mid portion of it¿s fill (25% to 75% filled).Suction drops to zero during the range of 75% to 100% full.Instructions for use (ifu) provides detailed instructions regarding the recommended usage for the reservoir. ¿if the reservoir is not emptied when it is full, the likelihood of back-contamination increases.An air tight seal must be maintained or the reservoir will fill with air and the likelihood of back contamination increases.Any air leaks must be rectified.¿ we will continue to monitor trends and utilize the information as part of our continuous improvement.
 
Event or Problem Description
Customer reports the blood is re-flexing back up, making an air to strike into the suction bulb and patient's head.

Brand Name
JACKSON-PRATT 100CC BULB RESERVOIR
Common Device Name
APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Manufacturer (Section D)
CARDINAL HEALTH P.R. 218, INC.
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key6042334
Report Number1423537-2016-00052
Device Sequence Number1420969
Product Code GCY
UDI-Device Identifier10885380061493
UDI-Public10885380061493
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberSU130-1305
Device Catalogue NumberSU130-1305
Device Lot Number1141765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2016
Distributor Facility Aware Date09/21/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2016
Initial Report FDA Received Date10/19/2016
Patient Sequence Number1